Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 31, 2015, 3:32 PM CDT for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 3:32 PM CDT (20:32 UTC)
- Expired
- May 31, 2015, 5:00 PM CDT
- In force
- 88 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:15 PM CDT | FLASH FLOOD | New Orleans, LA | CITY OF NEW ORLEANS EMERGENCY MANAGEMENT CONTINUES TO REPORT EXTENSIVE STREET FLOODING WITH SOME STREETS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WGUS54 KLIX 312032
FFWLIX
LAC051-071-087-312200-
/O.NEW.KLIX.FF.W.0023.150531T2032Z-150531T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
NORTH CENTRAL JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
WEST CENTRAL ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 500 PM CDT
* AT 328 PM CDT...ESTIMATED HEAVY RAINFALL OF 2 TO 4 IONCHES HAS
PRODUCED EXTENSIVE STREET FLOODING IN PORTIONS OF THE METRO AREA
EXPECIALLY NEAR THE LAKEFRONT AREA. ALTHOUGH RAINFALL HAS
DECREASED SOME STREETS ARE IMPASSABLE. FLASH FLOODING IS
ONGOING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW ORLEANS...EAST NEW ORLEANS...METAIRIE...CHALMETTE...AVONDALE...
JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...BRIDGE CITY...
ARABI AND LAKEFRONT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS
&&
LAT...LON 2992 9020 3002 9018 3002 9013 3003 9011
3003 9008 3004 9005 3003 9004 3005 9003
3004 9003 3004 9001 3007 8996 3008 8986
3003 8984 3000 8986 2996 8985
$$1 follow-up statement
396
WGUS74 KLIX 312120
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CDT SUN MAY 31 2015
LAC051-071-087-312200-
/O.CON.KLIX.FF.W.0023.000000T0000Z-150531T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-
420 PM CDT SUN MAY 31 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN ST. BERNARD...NORTH CENTRAL JEFFERSON AND
ORLEANS PARISHES...
AT 412 PM CDT...CITY OF NEW ORLEANS EMERGENCY MANAGEMENT REPORTED
THAT EXTENSIVE STREET FLOODING CONTINUES IN MANY AREAS AS A RESULT
OF THE HEAVY RAINFALL THAT OCCURRED OVER THE LAST TWO HOURS...WITH
SOME STREETS IMPASSABLE. ONLY LIGHT RAIN IS EXPECTED THROUGH
600PM.
MOTORIST TRHOUGHOUT THE METRO AREA ARE URGED TO EXERCISE CAUTION
UNTIL FLOODING IMPROVES AND TO NOT DRIVE THROUGH FLOODED STREETS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2992 9020 3002 9018 3002 9013 3003 9011
3003 9008 3004 9005 3003 9004 3005 9003
3004 9003 3004 9001 3007 8996 3008 8986
3003 8984 3000 8986 2996 8985
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:10 PM CDT, 22 minutes earlier.
Area forecast discussion, May 31, 3:10 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT SUN MAY 31 2015
.SYNOPSIS...
UPPER TROF OVER ARKANSAS THIS AFTERNOON WITH A FRONTAL BOUNDARY
IN THE VICINITY OF THE ATCHAFALAYA RIVER. ONCE THE CONVECTIVE
TEMPERATURE WAS REACHED...ABOUT 85 DEGREES...SCATTERED CONVECTION
HAS AGAIN DEVELOPED WITH HIGHEST CONCENTRATION FROM MCCOMB TO
BATON ROUGE TO PATTERSON. HEAVY RAINFALL LIKELY WITH MANY OF THESE
STORMS WITH PRECIPITABLE WATER VALUES OF 1.6 TO 1.8 INCHES. ALSO
COULD GET SOME BRIEF WIND GUSTS TO NEAR 50 KNOTS WITH THE STRONGER
STORMS.
&&
.SHORT TERM...
ARKANSAS UPPER TROF WILL CLOSE OFF AS IT SLOWLY MOVES INTO ALABAMA
BY TUESDAY. EXPECT THE LIONS SHARE OF CONVECTION TO DISSIPATE
AROUND SUNSET...BUT A FEW STORMS LIKELY TO LINGER INTO LATE
EVENING. WITH FRONTAL BOUNDARY MOVING ONLY SLOWLY...EXPECT MONDAY
TO SEE SCATTERED CONVECTION DEVELOP AGAIN BY LATE MORNING.
MARGINALLY SEVERE WIND GUSTS AGAIN POSSIBLE ON MONDAY. WITH LOW
AXIS JUST TO THE EAST OF THE AREA FOR TUESDAY AND
WEDNESDAY...EXPECT AREAL COVERAGE OF CONVECTION TO DIMINISH. POPS
SLOWLY DIMINISH FROM 40-50 TOMORROW...TO AROUND 20 PERCENT BY
WEDNESDAY. LITTLE DAY TO DAY CHANGE IN TEMPERATURES WITH HIGHS IN
THE MID AND UPPER 80S.
&&
.LONG TERM...
ECMWF AND GFS HAVE SOMEWHAT DIFFERING SOLUTIONS ON MOVEMENT AND
TIMING OF UPPER LOW AS IT MOVES TOWARD THE ATLANTIC COAST BY THE
END OF THE WEEK. MAIN EFFECTS OF THE UPPER LOW WILL BE TO THE EAST
OF THE AREA. WILL CONTINUE THE TREND OF LOW RAIN CHANCES...BUT
LAST SEVERAL RUNS OF ECMWF INDICATE THAT MAY EVEN BE TOO HIGH.
WOULD NOT BE SURPRISED IF WE END UP REMOVING MENTION OF
PRECIPITATION BEYOND ABOUT WEDNESDAY. IF THE DRYING TREND
VERIFIES...HIGH TEMPERATURES MAY NEED RAISED A FEW DEGREES...WITH
90 DEGREE HIGHS BECOMING LIKELY.
&&
.AVIATION...
OUTSIDE OF CONVECTION...VFR CONDITIONS ARE PREVALENT. CONVECTION
PRODUCING MVFR CEILINGS...VISIBILITIES BELOW 1 MILE AND GUSTS TO
AROUND 30 KNOTS. MUCH OF THIS SHOULD DIMINISH AFTER SUNSET.
A FEW TERMINALS COULD SEE MVFR TO IFR CEILINGS FOR SEVERAL HOURS
AROUND SUNRISE BEFORE CONDITIONS RETURN TO VFR BY 15Z. SCATTERED
SHOWERS AND THUNDERSTORMS LIKELY TO REDEVELOP AFTER 15Z WITH MOST
OF THE THUNDERSTORMS OCCURRING IN THE 18Z-00Z TIME FRAME.
&&
.MARINE...
GENERALLY QUIET CONDITIONS OUTSIDE OF SCATTERED CONVECTION THROUGH
THE FORECAST PERIOD WITH WINDS NOT GETTING MUCH ABOVE 10 KNOTS OR
SEAS ABOVE 2 FEET.
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 85 66 84 / 40 50 20 30
BTR 68 87 67 87 / 40 40 20 30
ASD 68 86 70 86 / 40 50 30 30
MSY 71 86 72 86 / 40 50 30 30
GPT 71 85 71 85 / 40 50 40 30
PQL 68 85 70 85 / 40 50 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 31, 12:37 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1237 PM CDT SUN MAY 31 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-010545- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1237 PM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS FROM DOWN BURSTS UNDER THE STRONGER STORMS. WATERSPOUTS AND TROPICAL FUNNEL CLOUDS WILL ALSO BE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. RAINFALL MAY ALSO BE HEAVY TO TORRENTIAL AT TIMES WITH SLOW MOVEMENT OF ANY STORMS. THIS CAN LEAD TO SOME LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THUNDERSTORMS MAY LINGER IN PORTIONS OF THE OUTLOOK AREA WELL INTO THE EVENING AND OVERNIGHT HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. SOME STORMS MAY PULSE TO NEAR SEVERE LEVELS ON MONDAY WITH THE PRIMARY THREAT BEING STRONG GUSTS FROM DOWN BURSTS UNDER THE STRONGER STORMS. THE TIME OF GREATEST THREAT WILL BE IN THE LATE AFTERNOON AND EARLY EVENING HOURS. HEAVY RAINFALL FROM SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE DISORGANIZED NATURE OF THUNDERSTORM COVERAGE. PLEASE RELAY ANY REPORTS OF OBSERVED WIND DAMAGE OR FLOODING PROMPTLY TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, May 31, 12:31 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CDT SUN MAY 31 2015
LAZ049-056>060-065-311830-
ASSUMPTION-UPPER TERREBONNE-ST. JAMES-ASCENSION-UPPER LAFOURCHE-ST.
JOHN THE BAPTIST-ST. CHARLES-
1231 PM CDT SUN MAY 31 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
CHARLES...NORTHWESTERN LAFOURCHE...ST. JAMES...NORTH CENTRAL
TERREBONNE...ST. JOHN THE BAPTIST...ASSUMPTION AND ASCENSION
PARISHES...
AT 1227 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS EXTENDED
FROM NEAR GARYVILLE TO NORTH OF HOUMA...MOVING NORTHEAST AT 5 TO
10 MPH.
WINDS IN EXCESS OF 30 MPH...TORRENTIAL RAIN..AND FREQUENT LIGNTNING
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...RESERVE...LAPLACE...GRAMERCY...LUTCHER...SOUTH
VACHERIE...WALLACE...LABADIEVILLE...KILLONA...SCHRIEVER...GRAY...
NORTH VACHERIE...GARYVILLE...EDGARD...CHACKBAY...CONVENT...MONTZ...
RACELAND AND BAYOU CANE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2974 9102 3024 9074 3019 9072 3018 9070
3020 9067 3021 9068 3022 9066 3020 9059
3018 9059 3017 9057 3017 9051 3015 9043
3010 9042 2962 9066
TIME...MOT...LOC 1727Z 208DEG 54KT 3038 9051 2992 9076Special weather statement, May 31, 12:45 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT SUN MAY 31 2015
LAZ039-040-049-050-058-071-072-311815-
ST. TAMMANY-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-LIVINGSTON-ASCENSION-WASHINGTON-ST. JOHN THE BAPTIST-
1245 PM CDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...SOUTHWESTERN WASHINGTON...TANGIPAHOA...EASTERN
LIVINGSTON...NORTHERN ST. JOHN THE BAPTIST AND NORTHEASTERN
ASCENSION PARISHES...
AT 1241 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS EXTENDED
FROM NEAR FRANKLINTON AND WILMER SOUTH TO JUST WEST OF LAKE
MAUREPAS. THUNDERSTORMS WERE MOVING NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION TORRENTIAL RAINFALL OF ONE TO TWO INCHES WITHIN AN HOUR CAN
ALSO BE EXPECTED ALONG WITH FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...FRANKLINTON...AMITE...PONCHATOULA...AMITE CITY...
INDEPENDENCE...ROSELAND...FRENCH SETTLEMENT...ALBANY...FOLSOM...
SPRINGFIELD...ROBERT...ENON...WILMER...NATALBANY...WHITEHALL...
KILLIAN AND TICKFAW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3084 9002 3029 9031 3022 9041 3016 9043
3017 9051 3019 9046 3028 9040 3029 9040
3030 9043 3031 9042 3034 9048 3030 9054
3030 9056 3026 9058 3018 9059 3023 9088
3065 9061 3065 9057 3073 9057 3094 9042
TIME...MOT...LOC 1741Z 121DEG 6KT 3074 9035 3024 9062Special weather statement, May 31, 1:15 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT SUN MAY 31 2015
LAZ034-046-311845-
IBERVILLE-POINTE COUPEE-
115 PM CDT SUN MAY 31 2015
...A AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
IBERVILLE AND SOUTHERN POINTE COUPEE PARISHES...
AT 113 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FORDOCHE TO NEAR BREAUX BRIDGE...AND MOVING
NORTHEAST AT 10 TO 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
TORRENTIAL RAIN AND FREQQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA...MARINGOUIN...FORDOCHE AND LOTTIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3066 9167 3071 9137 3051 9144 3051 9150
3048 9147 3028 9160 3031 9162 3035 9163
3036 9165 3039 9162 3044 9164 3048 9168
3048 9169 3050 9170 3050 9175 3051 9173
3055 9175
TIME...MOT...LOC 1813Z 260DEG 12KT 3061 9163 3025 9188Special weather statement, May 31, 2:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT SUN MAY 31 2015
LAZ046>048-311945-
WEST BATON ROUGE-IBERVILLE-EAST BATON ROUGE-
215 PM CDT SUN MAY 31 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST BATON
ROUGE...SOUTHWESTERN EAST BATON ROUGE AND IBERVILLE PARISHES...
AT 213 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR ADDIS TO 9 MILES NORTHEAST OF LAKE FAUSSE
POINTE...AND MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...PLAQUEMINE...OAK HILLS PLACE...ST. GABRIEL...ADDIS...
BRUSLY...WHITE CASTLE...BAYOU SORREL...CARVILLE...INNISWOLD...
GARDERE...WESTMINSTER AND VILLAGE ST. GEORGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3040 9139 3041 9106 3005 9113 3004 9116
3007 9137 3010 9138 3010 9146 3011 9147
3013 9146 3014 9147 3017 9147 3019 9148
TIME...MOT...LOC 1913Z 270DEG 7KT 3040 9134 3008 9151Special weather statement, May 31, 2:26 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT SUN MAY 31 2015
LAZ061-062-064-312030-
ORLEANS-UPPER ST. BERNARD-UPPER JEFFERSON-
226 PM CDT SUN MAY 31 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...NORTHWESTERN JEFFERSON AND ORLEANS PARISHES...
AT 224 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEW ORLEANS
AND METAIRIE CAPABLE OF PRODUCING WINDS IN EXCESS OF 30
MPH...TORRENTIAL RAIN AND FREQUENT LIGHTNING. THUNDERSTORMS
WERE MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...EAST NEW ORLEANS...METAIRIE...AVONDALE...
HARVEY...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER
RIDGE...WAGGAMAN...MERAUX...ARABI...BRIDGE CITY...TERRYTOWN AND
LAKEFRONT AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3004 9023 3002 9015 3004 9005 3003 9004
3005 9003 3004 9003 3004 9001 3006 8997
3009 8993 3013 8990 3014 8986 3011 8984
2993 8986 2990 9025
TIME...MOT...LOC 1924Z 224DEG 11KT 3000 9007Special weather statement, May 31, 2:39 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT SUN MAY 31 2015
LAZ036-037-047>050-312045-
WEST BATON ROUGE-ST. HELENA-EAST FELICIANA-EAST BATON
ROUGE-LIVINGSTON-ASCENSION-
239 PM CDT SUN MAY 31 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST BATON
ROUGE...EAST BATON ROUGE...NORTHWESTERN LIVINGSTON...SOUTHERN ST.
HELENA...SOUTHEASTERN EAST FELICIANA AND NORTHWESTERN ASCENSION
PARISHES...
AT 237 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SLAUGHTER TO BRUSLY...AND MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMAPANY
THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...OAK
HILLS PLACE...ST. GABRIEL...WALKER...ADDIS...BRUSLY...SLAUGHTER...
MONTICELLO...PRIDE...WATSON...GARDERE...BROWNFIELDS...GREENWELL
SPRING...SHENANDOAH...INNISWOLD AND OLD JEFFERSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3083 9105 3081 9064 3030 9097 3030 9102
3032 9102 3032 9110 3031 9111 3031 9113
3032 9114 3032 9123 3033 9132 3035 9132
TIME...MOT...LOC 1937Z 263DEG 9KT 3071 9107 3040 9123The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:46 PM CDT | Special Weather Statement | LIX | Washington | 59 min |
| May 30, 9:27 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Washington | 3 hr |
| May 31, 12:50 AM CDT | Areal Flood Advisory | LIX | Livingston | 3 hr |
| May 31, 11:14 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 31, 11:50 AM CDT | Special Weather Statement | LIX | Livingston | 55 min |
| May 31, 12:31 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 59 min |
| May 31, 12:45 PM CDT | Special Weather Statement | LIX | Livingston, Tangipahoa | 30 min |
| May 31, 1:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| May 31, 1:15 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 30 min |
| May 31, 2:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| May 31, 2:05 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 40 min |
| May 31, 2:15 PM CDT | Special Weather Statement | LIX | Iberville | 30 min |
| May 31, 2:26 PM CDT | Special Weather Statement | LIX | Orleans | 64 min |
| May 31, 2:31 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 44 min |
| May 31, 2:39 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 66 min |
| May 31, 2:42 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 48 min |
| May 31, 3:09 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 111 min |
| May 31, 3:27 PM CDT | Areal Flood Advisory | LIX | Lafourche | 3 hr |
| May 31, 3:49 PM CDT | Special Weather Statement | LIX | Assumption, Saint James | 41 min |
| May 31, 5:05 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 115 min |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.